Tuesday, May 12, 2009

messed up

We messed up a shot last night. 7 IVF's and this is the first time we've screwed up like this. I was getting up to get my shot and the phone rang, so I answered it. While I was talking to my brother, Brett started getting the shot ready and despite the fact that I've been saying for 2 days how much I am dying to cut down my lupron shot from 10 units to 5 on MONDAY, he proceeded to fill it with 10 units, signalled to me to expose some belly, I did, while talking on the phone, he gave me the shot. One second later, I pulled the phone away, and said, "that was 5 units, right?" and which point, there was about 5 minutes of things I refuse to print being said in a loud angry voice (edited to add, he was the one cursing- he felt so bad!!! I was just tearing up b/c I had such a bad headache!). I got off the phone with my brother and we discussed. I was freaked out. He was upset. I called the nurse line and talked to a nurse (my nurse is out on Mondays) and she says it is "probably" fine. I am hoping it won't affect anything. Of course, we have to screw it up on our most important cycle, right? Also, on top of that, I've really had the WORST lupron headaches this time. I am miserable - my eyeballs and teeth hurt this cycle. I was literally dying to lower the dose and then we messed up. I felt so bad for Brett because he was miserable about forgetting to lower the dose. I guess you just get so used to doing the same thing over and over again that it becomes routine and you forget to change it. So, I did some research last night and it seems that some people stay on 10 units the entire FET cycle. Some even do 20 units so I think an extra day of 10 units shouldn't hurt, right? after all, I think all the lupron is doing at this point is suppressing me, right?

12 comments:

Retro Girl said...

I don't know the specifics, but it makes sense that 10 instead 5 shouldn't be a big deal. I'm sorry this happened - I can only imagine the exchanged words you left out of this post...I know what I would have been saying to my DH, and it wouldn't have been pretty :-). But mistakes happen - I'm sure he feels bad about it. Hugs to you both.

Not Your Aunt Bea said...

Oh no! I hope it is ok. I am sure he feels horrible. At least you can cut down tonight's dose and start feeling a little better. Those headaches do not sound pleasant at all.

DAVs said...

Argh, the lupron headache.

When I had to take the depot lupron I remember really tensing up right before the shot, because it lasts a WHOLE MONTH and all I could think about was: here come the headaches.

I'm glad you get to reduce the dose and I'm sorry for the mix-up. It's bound to happen, but I doubt it will make very much difference since this isn't a fresh cycle.

Feel better!!

Nikki said...

I'm sure Brett is feeling terrible! I hope it's not a very big deal though. Sorry you have bad Lupron headaches. I hope the lower dose from tonight will help the headaches too.

Hugs to you.

JJ said...

I'm sure this is ok, but I know the horror when you realise a mistake's been made. My DH once pulled the plunger too far back on our LAST gonal f dose and it came out. The whole lot dripped on the floor of the hotel room and we had none for backup. I called the nurses line (after hours) and they met me at ccrm to get another dose. My DH felt so awful, it was miserable to see him like that. We thought the whole cycle was messed up before we were able to talk to a nurse. It's true that some people stay on 10 units throughout. I bet you're looking forward to your 5 units tonight.

kayjay said...

I'm sure the extra 5 units isn't a big deal since all it's doing is suppressing you (and giving you head/teeth aches). They always say that they can play around with the number of BCP to use so why not the # of Lupron days? Same stuff as far as I'm concerned (suppression meds that is) so I would tell Brett not to sweat it. We all do the best we can and sometimes stuff happens. Hugs!

Kris said...

I feel so bad for your DH. What a horrible feeling to know that something was messed up. I am sure that it will be okay and your FET is still a few weeks away.

Ouchie...your teeth and your eyeballs hurt? That sounds horrible! I hope that it dissipitates after you reduce down to 5 units.

meinsideout said...

Poor DH!! I feel for him. I echo what other said - I do not think it will make a difference.

I too have suffered the wrath of lupron - I am currently getting my ass handed to me by PIO.

((HUGS))

Jill M. said...

I feel that we are more error prone the more IVFs we do because we go into auto mode and don't neccessarily triple check our every injection. I know that was a very panicky feeling! Fortunately I feel that an extra 5iu one time won't affect you. At least I hope not. Sorry you're having to deal with the stress of it!

musicmakermomma said...

I'm no medico, but my second cycle I messed up the lupron and I actually got pg. Sadly, I m/c at 8 weeks but that was embryo quality not Lupron related. They will check all your levels at the next b/w and make any adjustments, try not to worry! hahaha.

Hang in there - thinking of you.

Christi said...

this pisses me off to read that the nurse said that!! we did the exact same thing on our cycle, it is NOT a big deal and it is FINE! not probably...ugh! if the nurse didn't know she shouldn't have said, she should know the anxiety we go through!!! don't worry sweetie, it's completely fine. smack that nurse for me :P

thanks for your comment on my blog, hang in there, I know how hard it is and I am thinking of you all the time, I follow your post on ivfconnections - lurking...

Blossom and Her Fruit said...

Oh my. DH and I did the EXACT SAME THING! First day, DH forgot and just poked me with 10u. I hope it isn't a bad thing either. We just hope for the best! Did you ask the nurse?